Weight Gain

Discussion in 'Fibromyalgia Main Forum' started by CdnGirl, Jul 16, 2003.

  1. CdnGirl

    CdnGirl New Member

    Hello fellow FM sufferers. I am happy I have found this. I never knew how many sufferers are actually out there.

    I have had FM for 3 years. We pretty much have all the same symptoms, pain, sleep disorders, more pain anxiety, pain, headaches, pain etc......

    What I am freaked out about is in the past year, I have put on 14 lbs! This is someone who works out 6 days a week. I'm a mother of 2 very young kids so I don't get to lay around and rest besides, I can't sit still or I begin to hurt. Now I'm told that I am B12 deficient! I eat meat & Vegetables Has anyone else had the weight gain (who is very active) and become B12 deficient? Any suggestions on what I can do???? Help!
  2. mrcpvls

    mrcpvls New Member

    Hi, I was diagnosed with FM about 4 months ago and think I have had for about 20 years. I went from 116 lbs to 145 in a few months. I am finally down to 138 but am still way over what I have ever been. I just had my kidney function checked by the doctor and it was okay. My legs appeared to be retaining a lot of fluid but I have definately gained fat too. Before Jan 2000 I was lifting weights and have been fit most of my life. Now I am completely out of shape and seem to have bumps/lumps in my muscles. I hate my new look and would never consider wearing a bathing suit now. I hope I can get rid of this new look when I get feeling better.
  3. CdnGirl

    CdnGirl New Member

    The cuts in the mouth? You have them too!
    I think that B12 may have a correlation with metabolism...not a dr. though. what do you recommend for "other sources"?
  4. klutzo

    klutzo New Member

    Cuts at corners of mouth = vitamin B2 (riboflavin) deficiency.

    Weight gain due to abnormal carbohydrate metabolism (try high protein diet) and/or meds, esp. anti-depressants.

    Wish I had known when I first got Fibro, cause I took Elavil and put on 46 lbs. in the first two months (yes, I work out too and always have).

    Hypothyroid is intimately involved in Fibro. Your TSH should be no higher than 2.0, and preferrably around 1.0. Ask for a trial of Armour (natural) Thyroid.

    Welcome to the Board,
    klutzo
  5. sheelanagigs

    sheelanagigs New Member

    i was diagnosed (long story) in 86 with what we then called "epstein barr syndrome" and shortly thereafter to chronic fatigue. now i know i have FM/CFS/ME. i believe they are all part of the same "stuff."

    i was a "jock" pre cfs. i am 5ft 8" and i weighed 123 pounds. i ran four to five times a week, worked out, rowed, skiied, skated, bicycled and had all my life.

    i was "flattened" for nearly a year. and gained 30 pounds

    when i have been in strict detox and feeling good, i have weighed 134-135. i lived the ultra clear/ultra balance/ detox diet for 4 years. then i came to graduate school and could non longer afford the diet or the detox product

    now i weigh 210 pounds. i take 5 to 10 mgm of sinequan every day for hypertension. i take a bunch of well butrin and a tad of zoloft. am on t3 and t4 thyroids (not armour YET). i take IM gamma globulin every 4 days and an occasional provigil (which i think is more psychological than anything. it is certainly not consistent)

    in 98 i weighed 155 and was walking and riding a bicycle as transportation. then 3 of my closest loved ones died and i haven't been "right" since other than periods of time when i do okay.

    yes, i have a therapist and a spiritual director. i use alternative stuff when i can afford it and generally don't consume sugar and caffeine (green teas ok). i drink a ton of water; even our shower/bath water is filtered

    i have tried so many antidepressants--prozac does nothing. effexor works great but zaps my libido and blows up my blood pressure. the combination of wellbutrin and effexor was grand but my BP was becoming incompatible with life, so went off the effexor. zoloft by itself does nothing. serzone kills my stomach and makes me severely nauseated. paxil does nothing. remeron makes me stupid and ravenous. zyprexa was scary.

    i am anxiously awaiting milnacipran/milnaciprin (spelling) and have tried to get it in europe, canada, and latin america--no luck so far

    o!yes and i drink licorice tea for the adrenal support (helped a lot initially or so it seemed)

    two months ago, i had 5 weeks of blessed normality-feeling. the fog lifted, i had some energy; i didn't run out and use it all up. i really took good care of myself and still do, but i'm down again and vegetative.

    am wondering if a try of ritalin and armour thyroid won't help.

    this is a quality of life issue for me and if anyone has suggestions, please let me know

    sadly i have better traditional medicine coverage; none for alternative.

    i took a great ginseng product--ginseng plus i think was the name--and it was super. i do not think it is still manufactured.

    i am eternally grateful to the compounding pharmacy community for working with me when no one else would and for creating meds and treatments that i could tolerate ( i have some chemical sensitivities, too, as many of us do) and for their creative genuis and openess to atypical solutions and their networking with the CFS/ME/FS/PPS folks.

    oonie in oakland
  6. Kim

    Kim New Member

    Wow,

    I knew Remeron was making me fat but Stupid, too?

    sorry, this was to "O" in Oakland.[This Message was Edited on 07/17/2003]